Alert archive / Texas / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 82, NWS San Angelo, TX
NWS San Angelo, TX issued this severe thunderstorm warning at Apr 27, 2000, 7:28 PM CDT for Irion County, Texas. It was in force for 62 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Apr 27, 2000, 7:28 PM CDT (00:28 UTC)
- Expired
- Apr 27, 2000, 8:30 PM CDT
- In force
- 62 min
- Issued by
- NWS San Angelo, TX
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Irion County, TX
The radar
The San Angelo radar (KSJT), 49 km from the middle of the area, began a volume at 00:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 27, 7:40 PM CDT | Hail 1 | Mertzon, TX |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 0.5 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1322 J/kg
- Mixed-layer CIN
- -206 J/kg
- Mixed-layer LCL
- 2061 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 173 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KSJT 280029 SVRSJT TXC235-280130- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SAN ANGELO TX 728 PM CDT THU APR 27 2000 THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN IRION COUNTY IN WEST CENTRAL TEXAS * UNTIL 830 PM CDT * AT 728 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER SOUTH CENTRAL IRION COUNTY...OR ABOUT 11 MILES SOUTHWEST OF MERTZON...MOVING SOUTH AT 5 MPH. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH YOU SHOULD PREPARE FOR DAMAGING WINDS IN EXCESS OF 55 MPH...LARGE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAINFALL. MOVE INTO A STURDY BUILDING AND STAY AWAY FROM WINDOWS. LAT...LON 3129 10091 3124 10111 3111 10107 3112 10085
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 27, 3:01 PM CDT, 4 hours 27 minutes earlier.
Area forecast discussion, Apr 27, 3:01 PM CDT, 4 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 301 PM CDT THU APR 27 2000 LATEST COMPOSITE IMAGE ON SJT RADAR SHOWING OUTFLOW FROM LAST NIGHTS ACTIVITY BISECTING CWFA FROM SOUTHWEST TO NORTHEAST...PLACING IT ON A LINE FROM OZONA TO COLEMAN AT 3PM LDT. MAF RADAR AND IR SAT INDICATING CONVECTION BEGINNING IN SOUTHWEST TEXAS WHERE TEMPS ARE IN THE 90S AND LRS AND 700MB OMEGA FIELD ARE THE HIGHEST. GIVEN GOOD AFTERNOON HEATING AND WITH MODELS INDICATING FAVORABLE LRS LIS CAPES AND WITH A THETAE RIDGE SITUATED FROM EAST TO WEST ACROSS WEST CENTRAL TEXAS...COULD SEE STORMS FIRING UP BY LATE AFTERNOON ALONG AND SOUTH OF THE BOUNDARY. SINCE BOUNDARY IS SOUTH OF THE BIG COUNTRY...WILL NOT MENTION POPS IN BIG COUNTRY FOR TONIGHT. HOWEVER...THERE WILL BE AN INCREASING CHANCE OF POPS TO THE SOUTHEAST. SHOULD BE A QUICK REBOUND IN TEMPS ON SAT AFTER FRIDAYS COOLDOWN...WILL BETTER GUIDANCE BY A FEW DEGREES BOTH DAYS. CHANCE OF PRECIP AGAIN BEGINNING LATE SATURDAY THROUGH THE EXTENDED ABI 055/085/062/090 0002 SJT 058/087/063/092 2002 JCT 059/087/060/091 4002 .SJT...NONE. 15 N
In the hours before
Special weather statement, Apr 27, 2:27 PM CDT, 5 hours 1 minute before
TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-271345- WEST CENTRAL TEXAS THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 227 PM CDT THU APR 27 2000 ...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ALONG AND SOUTH OF INTERSTATE 20 THROUGH LATE EVENING... A COLD FRONT OVER THE BIG COUNTRY AT MID AFTERNOON WILL MOVE SOUTH TO THE CONCHO VALLEY AND HEARTLAND BY EARLY EVENING. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG AND SOUTH OF THE COLD FRONT LATE THIS AFTERNOON...AS THE COLD FRONT INTERACTS WITH A MOIST AND UNSTABLE AIRMASS. WIND SHEAR AND INSTABILITY WILL BE SUFFICIENT TO SUPPORT SEVERE THUNDERSTORM DEVELOPMENT. LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY THREAT. THE THREAT OF SEVERE THUNDERSTORMS WILL DIMINISH BY LATE EVENING. SPOTTER ACTIVATION MAY BE REQUIRED.. FOR THE SOUTHWEST TEXAS AND SOUTHEAST NEW MEXICO OUTLOOK SEE PRODUCT LBBSPSMAF. FOR THE SOUTH PLAINS OUTLOOK SEE PRODUCT LBBSPSLBB. FOR THE CENTRAL OKLAHOMA OUTLOOK SEE PRODUCT OKCSPSOKC. FOR THE NORTH TEXAS OUTLOOK SEE PRODUCT FTWSPSFTW. FOR THE SOUTH CENTRAL TEXAS OUTLOOK SEE PRODUCT SATSPSSAT. 14c N
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 27, 7:09 PM CDT | Severe Thunderstorm Warning | SJT | Menard | 66 min |
| Apr 27, 8:00 PM CDT | Severe Thunderstorm Warning | SJT | Schleicher | 60 min |
| Apr 27, 8:19 PM CDT | Severe Thunderstorm Warning | SJT | Tom Green | 56 min |
| Apr 27, 10:50 PM CDT | Severe Thunderstorm Warning | SJT | Mason | 55 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.